Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Have diarrhea, itchy and burning feet. Should I consult a doctor?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
I have been sick on my stomach and having lots of diarrheal and now last night I woke up with itchy stinging burning feet - just unreal. Should I call the doctor.
Posted Thu, 10 Jan 2013 in Digestion and Bowels
Answered by Dr. Mayank Bhargava 48 minutes later
Welcome to XXXXXXX forum.

Let me know few details regarding stinging burning feet sensation.
Are these symptoms persisting before the onset of diarrhea?
Is there any other associated symptoms associated with stinging burning sensation?
Are you feeling weakness/ pain in legs?
Are you suffering from backache?

With the provided information, your symptoms appears to be due to serum electrolyte disturbances after diarrheal episodes.
You should consult with XXXXXXX medicine specialist and should go for through check up.
You should take complete antibiotic course, anti-spasmodics and probiotics.
You should also maintain hydration.
You should take potassium XXXXXXX fluids such as lemon water, orange juice, banana and oral rehydration solution (ORS).
You should also consult with neurologist / XXXXXXX medicine specialist for burning feet sensation.
Burning feet sensation, if persisting before onset of diarrhea, may be due to selenium deficiency or due to nerve compression.
Detail neurological examination along with imaging studies (CT/ MRI scan of ) will evaluate the cause of burning sensation.
Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Have diarrhea, itchy and burning feet. Should I consult a doctor? 1 hour later
Ok the Diarrhea has been off and on for two weeks. I have had fever at times. Very weak in the mornings. Much nauesa through the day. I continue to work and eat little. I do drink a lot of water and tea. Nothing taste right. Last night was the only time I have had the burning itchy sensation in my feet. It woke me up and was unreal. The more I scratched the more I burned. I rubbed them down in lotion and returned to bed. They appear swollen some and some stinging today but I'm been up and about and working in my house. My hands are itchy as well in the palms but not as much. The worse was the episode early this morning. No backache, no headache. Have been having craps in legs. Try to stretch before going to bed to keep that from happening. Just do not feel well at all - have really thought I might be getting the flu. It is obvious that I can't get a Nuerological exam today and the weekend and Christmas Holidays are upon us. Do you recommend taking anything? I have not had diarrhea. Please advise.
Answered by Dr. Mayank Bhargava 14 minutes later
There may be possibilities of serum electrolytes disturbances or localized skin lesion.
Presence of itching in feet & palm with swelling suggest the diagnosis.
You should also consult with dermatologist and should get proper check up.
Meanwhile you should continue treatment for diarrhea along with potassium XXXXXXX supplements.
Have a Merry Christmas in advance.
Best regards,
Dr. Mayank Bhargava

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor